Louisiana, 2004

Damaging Wind in Louisiana, June 21, 2004

June 21, 2004 · NWS LCH · 1 event in 1 county or zone

Trees and power lines were blown down across the parish.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Trees and power lines were blown down across the parish.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 21, 1:20 PM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 21, 1:20 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
220 PM CDT MON JUN 21 2004

.SYNOPSIS...A HIGH PRESSURE RIDGE FROM THE WESTERN ATLANTIC INTO
THE GULF OF MEXICO WILL PRODUCE A SOUTHERLY FLOW OVER THE NEXT
SEVERAL DAYS...MAINTAINING A MOIST TROPICAL ATMOSPHERE FAVORABLE FOR
DAILY SCATTERED THUNDERSTORMS ORIGINATING WITH THE SEABREEZE. A WEAK
COLD FRONT WILL ENHANCE THE THUNDERSTORMS AS IT STALLS ACROSS
NORTHERN LOUISIANA ON WEDNESDAY.

&&

.DISCUSSION...SHOULD SEE REMNANTS OF THIS AFTERNOONS SEABREEZE
RELATED TSTM ACTIVITY END EARLY THIS EVENING WITH LOSS OF DAYTIME
HEATING. WE SHOULD SEE A RETURN TO HIGHER THAN NORMAL PCPN FOR THE
REMAINDER OF THE WEEK AS ETA80 SHOWING INCREASING MOISTURE IN THE
PERSISTENT SOUTHERLY FLOW. SAGGING FRONTAL SYSTEM INTO EAST TEXAS
AND NORTHERN LOUISIANA LATE WEDNESDAY INTO THURSDAY WILL PUSH A GOOD
THETA RIDGE AXIS OUT AHEAD SO WENT HIGHER THAN GUIDANCE WITH LIKELY
POPS. LARGE ONTARIO LOW HELPING TO MAINTAIN A PERSISTENT PATTERN
LATE THIS WEEK WITH ANOTHER FRONTAL SYSTEM SAGGING TO THE I-20
CORRIDOR THIS WEEKEND...MAINTAINING THE RATHER WET PATTERN.

&&

.PRELIMINARY POINT TEMPS/POPS...
BPT  77  91  77  86 /  20  40  40  60
LCH  77  90  77  85 /  20  40  40  60
LFT  76  91  77  85 /  20  40  40  60
AEX  74  88  73  84 /  20  40  40  60

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

20/11
Hazardous weather outlook, Jun 21, 4:00 AM CST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
500 AM CDT MON JUN 21 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
221100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
500 AM CDT MON JUN 21 2004

.DAY ONE...TODAY AND TONIGHT...
DAYTIME HEATING SHOULD PROVIDE SCATTERED SHOWERS AND THUNDERSTORMS
OVER SOUTH CENTRAL LOUISIANA AND ISOLATED ACTIVITY ELSEWHERE. A FEW
OF THE STORMS COULD PRODUCE BRIEF HEAVY RAINS AND DANGEROUS
LIGHTNING. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING
THIS TIME PERIOD...ESPECIALLY DURING THE AFTERNOON HOURS. A MOIST AND
UNSTABLE ENVIRONMENT WILL BE IN PLACE ALONG WITH A SERIES OF UPPER
LEVEL DISTURBANCES. THE POSSIBILITY DOES EXIST FOR SOME LOCALLY HEAVY
RAINFALL VERY LATE TUESDAY NIGHT INTO THE FIRST HALF OF WEDNESDAY...
AS A SURFACE FRONT STALLS NEAR THE AREA AND A STRONG UPPER LEVEL
SYSTEM MOVES ACROSS.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

RUA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Rapides

When
June 21, 4:00 PM CST
Where
Rapides County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
31.217, -92.517

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407644.